• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

Depakote

trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Hi folks,

I put this thread in the depression forum but as Depakote is mostly a med for bipolar (so I understand) and I've not had any replies I though I'd post it on here even though I'm not bipolar, I suffer from depression and anxiety.

Is anyone out there on Depakote? Had my first appointment on Tuesday with MHT for a few years, hoping to get some sort of talking therapy. Instead they suggested I might need to take another med on top of my citalopram. I don't get manic episodes but they suggested Depakote. I've read up on it a bit and I must say I'm not happy. I gather it makes you put on weight, and as I'm already very overweight/obese and a lot of my problems are based around self-esteem, including my weight problem, I think this would be counter-productive. Not to mention the fact that I went asking for a talking therapy! I said that I think the meds were covering an underlying problem, but because I couldn't be specific other than self-esteem, that was brushed aside.

Anyway, I'm seeing them again next Tuesday so I would love to hear from you guys about this. I'm certainly going to keep pushing for therapy though!
 
thing fish

thing fish

Well-known member
Joined
Oct 1, 2009
Messages
150
Location
ohio
all i can really say is i did not get favorable results.
i didn't gain a lot of weight but i was taking 3 horse pills a day and nothing was happening
 
Enpi

Enpi

Well-known member
Joined
May 16, 2009
Messages
83
Location
I.R.Iran
I'm on several drugs at the same time and Depakine which I think is the same thing as Depakote is one of them, but I was on Depakine alone for a while and I don't remember feeling any change PR weight gain. I've added a few kilos recently but that started when I started taking Olanzapine.
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I am on depakote as well as three other mood stabilizers/anti-p's. I lost 5 pounds last week and I think about 4 this week. (GP weighing me tomorrow). So it is possible to lose weight/not put on weight on these drugs.
I was put on the depakote as it is meant to be very good for Bipolar highs - as is the lithium I am on. I mostly am high with my illness.

Good luck with the Depaokte - I hope it helps. :grouphug:
Jacqui x
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Thanks Jax, bit worried when you say it's good for the highs, I don't get any so will it make me worse?
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I doubt it will make you any worse since it is good for Bipolar highs. It is a mood stabilizer and hopefully should even out your moods. x
 
S

SmileyGirl

Guest
Hi, I'm also on depokate and citalopram.
After starting on a lowish dose or depokate, I am now on 1500 (3 tabs per day). It has made my mood more stablised as far as the highs go, but I still have depressive episodes.
I am now on 60 citalopram (3 tabs again).
I have gained weight but I think you need to remember we are all very different and will react to meds in different ways. I remember having the thoughts that I didnt want to gain weight, but then thought I'd rather be a bit heavier and not have depression!

My meds are not right though and still need investigating, but overall I think the depokate is ok for me.

Good luck.
 
Thread starter Similar threads Forum Replies Date
Redd77 Bipolar Forum 1
Similar threads
Depakote ER 500
Top